Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 178, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 6, 1995, 9:01 PM EDT for Iredell County, Rowan County, North Carolina. It was in force for 59 min.
The area
The counties it named.
The facts
- Issued
- Jul 6, 1995, 9:01 PM EDT (01:01 UTC)
- Expired
- Jul 6, 1995, 10:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Iredell County, NC, Rowan County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGSO 070102 RRA SVRGSO NCC159-097-070200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREENSBORO NC 901 PM EDT THU JUL 6 1995 THE NATIONAL WEATHER SERVICE IN GREENSBORO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1000 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTH CENTRAL NORTH CAROLINA ...ROWAN COUNTY IN NORTHWEST NORTH CAROLINA ...IREDELL COUNTY AT 850 PM EDT WEATHER SERVICE RADAR SHOWED VERY STRONG THUNDERSTORMS CONTINUE TO AFFECT IREDELL AND ROWAN COUNTIES. THESE STORMS CONTINUE TO STRENGTHEN. THE MOVEMENT HAS BEEN TO THE MOVEMENT HAS BEEN TO THE EAST AT 20 MPH. STRONG WINDS...SMALL HAIL...AND HEAVY RAINS HAVE BEEN REPORTED WITH THESE STORMS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A vSTRONG BUILDING BUT STAY AWAY FROM WINDOWS. RNEW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:38 PM EDT, 6 hours 23 minutes earlier.
Area forecast discussion, Jul 6, 2:38 PM EDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 235 PM EDT THU JUL 6 1995 DISCUSSION... I/VE HAD VERY LITTLE TIME TO LOOK AT MUCH. POPS LOOK AWFUL LOW FOR TONITE/THIS EVE. ANYWAY...WE/LLR GO ALONG WITH WHATEVER YOU FOLKS THAT HV BEEN LOOKING AT THE MODELS WANT. JJ
In the hours before
Local storm report, Jul 6, 8:20 PM EDT, 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
820 PM EDT THU JUL 06 1995
...CORRECTED FOR WRONG DATE...
DATE/TIME COUNTY/CITY EVENT
06/153 PM- PULASKI VA NICKEL SIZE 5 MILES NORTH OF
157 %PM PULASKI.
06/157 PM PULASKI VA DIME SIZE HAIL IN PULASKI.
06/200 PM PULASKI VA NICKEL SIZE HAIL AND STRONG WINDS
BROKE OUT WINDOWS IN PULASKI.
06/205 PM BEDFORD VA THUNDERSTORM WIND DOWNED TREES IN
MONTVALE ON RTE 619 JUST OFF OF
RTE 460.
06/220 PM PULASKI VA LOWER MADISON STREET AND THE
INTERSECTION OF LOWER
WASHINGTON STREET AND 4TH STREET
FLOODED IN THE CITY OF PULASKI.
06/223 PM ROANOKE VA DIME SIZE HAIL IN THE WESTERN PART OF
SALEM.
06/305 PM HALIFAX VA DIME SIZE HAIL IN HALIFAX.
06/330 PM CASWELL NC QUARTER SIZE HAIL AND TREES DOWN IN
PROVIDENCE.
06/330 PM WYTHE VA 1 INCH HAIL NEAR SPEEDWELL.
06/335 PM HALIFAX VA THUNDERSTORM WINDS DOWNED TREES IN
BIRCHLAND PARK OR ABOUT 14 MILES
WEST-SOUTHWEST OF HALIFAX.
06/355 PM CAMPBELL VA THUNDERSTORM WINDS DOWNED A TREE ON
RTE 605 IN NARUNA.
06/435 PM HALIFAX VA THUNDERSTORM WINDS DOWNED A TREE
ACROSS RTE 501 JUST NORTH
OF HALIFAX. TRAFFIC BLOCKED.
PMCLocal storm report, Jul 6, 8:21 PM EDT, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
820 PM EDT THU JUL 06 1995
...CORRECTED FOR WRONG DATE...
DATE/TIME COUNTY/CITY EVENT
06/153 PM- PULASKI VA NICKEL SIZE 5 MILES NORTH OF
157 %PM PULASKI.
06/157 PM PULASKI VA DIME SIZE HAIL IN PULASKI.
06/200 PM PULASKI VA NICKEL SIZE HAIL AND STRONG WINDS
BROKE OUT WINDOWS IN PULASKI.
06/205 PM BEDFORD VA THUNDERSTORM WIND DOWNED TREES IN
MONTVALE ON RTE 619 JUST OFF OF
RTE 460.
06/220 PM PULASKI VA LOWER MADISON STREET AND THE
INTERSECTION OF LOWER
WASHINGTON STREET AND 4TH STREET
FLOODED IN THE CITY OF PULASKI.
06/223 PM ROANOKE VA DIME SIZE HAIL IN THE WESTERN PART OF
SALEM.
06/305 PM HALIFAX VA DIME SIZE HAIL IN HALIFAX.
06/330 PM CASWELL NC QUARTER SIZE HAIL AND TREES DOWN IN
PROVIDENCE.
06/330 PM WYTHE VA 1 INCH HAIL NEAR SPEEDWELL.
06/335 PM HALIFAX VA THUNDERSTORM WINDS DOWNED TREES IN
BIRCHLAND PARK OR ABOUT 14 MILES
WEST-SOUTHWEST OF HALIFAX.
06/355 PM CAMPBELL VA THUNDERSTORM WINDS DOWNED A TREE ON
RTE 605 IN NARUNA.
06/435 PM HALIFAX VA THUNDERSTORM WINDS DOWNED A TREE
n ACROSS RTE 501 JUST NORTH
OF HALIFAX. TRAFFIC BLOCKED.
PMCLocal storm report, Jul 6, 8:28 PM EDT, 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
828 PM EDT THU JUL 06 1995
DATE/TIME COUNTY/CITY EVENT
06/630 PM STOKES VA IN THE TOWN OF DANBURY, RESIDENTS
REPORT TREES DOWN, LINES DOWN, AND
NICKEL SIZE HAIL.
06/730 PM SURRY NC TREES DOWN OVER SE SURRY COUNTY IN
THE TOWN OF LEVEL CROSS ON RT 268
06/650 PM HENRY VA TREE DOWN ON RT 632 AND DEBRIS ON
ROAD
06/430 PM- PITTSYLVANIA VA TREES DOWN IN CHATUM, AND SE OF
550 PM COUNTY NEAR THE HALIFAX COUNTY
LINE ON RT 729 JUST NE OF DANVILLE.
TREES DOWN ON RT 855 OFF OF RT 58 W.
TREES DOWN ON ROADS AND POWER LINES.
FIRES STARTED IN THE MT CROSS AREA
(SW SECTION OF COUNTY NEAR DANVILLE)
FROM LIGHTNING STRIKE.
06/545 PM SURRY NC TOWN OF BUELA OR BETTER KNOWN AS
BOTTOM REPORTS QUARTER SIZE HAIL AND
MANY TREES DOWN.
PMCLocal storm report, Jul 6, 8:40 PM EDT, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
828 PM EDT THU JUL 06 1995
DATE/TIME COUNTY/CITY EVENT
06/630 PM STOKES VA IN THE TOWN OF DANBURY, RESIDENTS
REPORT TREES DOWN, LINES DOWN, AND
NICKEL SIZE HAIL.
06/730 PM SURRY NC TREES DOWN OVER SE SURRY COUNTY IN
THE TOWN OF LEVEL CROSS ON RT 268
06/650 PM HENRY VA TREE DOWN ON RT 632 AND DEBRIS ON
ROAD
06/430 PM- PITTSYLVANIA VA TREES DOWN IN CHATUM, AND SE OF
550 PM COUNTY NEAR THE HALIFAX COUNTY
LINE ON RT 729 JUST NE OF DANVILLE.
TREES DOWN ON RT 855 OFF OF RT 58 W.
TREES DOWN ON ROADS AND POWER LINES.
FIRES STARTED IN THE MT CROSS AREA
(SW SECTION OF COUNTY NEAR DANVILLE)
FROM LIGHTNING STRIKE.
06/545 PM SURRY NC TOWN OF BUELA OR BETTER KNOWN AS
R BOTTOM REPORTS QUARTER SIZE HAIL AND
MANY TREES DOWN.
PMCLocal storm report, Jul 6, 8:57 PM EDT, 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
857 PM EDT THU JUL 06 1995
DATE/TIME COUNTY/CITY EVENT
06/830 PM ROANOKE VA GOLF BALL SIZE HAIL REPORTED ON
CITY OF SALEM KIMBALL AVENUE IN THE CITY OF SALEM.
PMCLocal storm report, Jul 6, 9:00 PM EDT, 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
857 PM EDT THU JUL 06 1995
DATE/TIME COUNTY/CITY EVENT
06/830 PM ROANOKE VA GOLF BALL SIZE HAIL REPORTED ON
CITY OF SALEM KIMBALL AVENUE IN THE CITY OF SALEM.
PMCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:20 PM EDT | Severe Thunderstorm Warning | RNK | Iredell | 25 min |
| Jul 6, 8:34 PM EDT | Severe Thunderstorm Warning | RNK | Rowan | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.